Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jul 24, 2008, 2:13 AM EDT for Chautauqua County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2008, 2:13 AM EDT (06:13 UTC)
- Expired
- Jul 24, 2008, 5:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 105 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 8341 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBUF 240613
FFWBUF
NYC013-240915-
/O.NEW.KBUF.FF.W.0004.080724T0613Z-080724T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
213 AM EDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHAUTAUQUA COUNTY IN WESTERN NEW YORK
* UNTIL 515 AM EDT
* AT 207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER SOUTHERN AND WESTERN
PORTIONS OF CHAUTAUQUA COUNTY. RADAR ESTIMATES UP TO 3 INCHES OF
RAIN IN THE PAST HOUR OVER EXTREME SOUTHEAST CHAUTAUQUA COUNTY IN
THE TOWN OF CARROLL. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE IN THIS AREA. AREAS OF HEAVY RAIN WILL ALSO AFFECT
OTHER PORTIONS OF SOUTHERN AND WESTERN CHAUTAUQUA COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARROLL...
FINDLEY LAKE...BUSTI...HARMONY...AND CLYMER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4223 7971 4246 7928 4239 7924 4224 7939
4209 7940 4217 7906 4199 7906 4199 7976
4200 7977 4207 7978
$$
HITCHCOCK2 follow-up statements
000
WGUS71 KBUF 240723
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
323 AM EDT THU JUL 24 2008
NYC013-240915-
/O.CON.KBUF.FF.W.0004.000000T0000Z-080724T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
323 AM EDT THU JUL 24 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT FOR
CHAUTAUQUA COUNTY...
AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORMS HAD WEAKENED BUT THAT UP TO 3 INCHES OF RAIN HAD
FALLEN IN JUST A FEW HOUR PERIOD OVER THE WARNED AREA. THE
HEAVIEST WAS ACROSS THE WESTERN AND SOUTHERN PORTIONS OF THE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARROLL...
FINDLEY LAKE...BUSTI...HARMONY...AND CLYMER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF
SMALL CREEKS AND STREAMS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE
SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BUFFALO.
LAT...LON 4223 7971 4246 7928 4239 7924 4224 7939
4209 7940 4217 7906 4199 7906 4199 7976
4200 7977 4207 7978
$$
SAGE000
WGUS71 KBUF 240923
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
523 AM EDT THU JUL 24 2008
NYC013-240929-
/O.EXP.KBUF.FF.W.0004.000000T0000Z-080724T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
523 AM EDT THU JUL 24 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CHAUTAUQUA COUNTY...
AT 519 AM EDT NATIONAL WEATHER SERVICE RADAR STILL SHOWED SHOWERS
AND SCATTERED THUNDERSTORMS ACROSS THE COUNTY ESPECIALLY OVER THE
SOUTHWEST BUT FOR THE MOST PART THE ACTIVITY HAS DECREASED IN
INTENSITY. NO FLOODING HAS BEEN REPORTED AS OF THIS TIME BUT
DAYLIGHT MAY REVEAL SOME PROBLEMS THAT LIKELY OCCURRED EARLIER IN
THE NIGHT.
PONDING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE FOR
AWHILE LONGER.
LAT...LON 4223 7971 4246 7928 4239 7924 4224 7939
4209 7940 4217 7906 4199 7906 4199 7976
4200 7977 4207 7978
$$
SAGEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 1:52 AM EDT, 21 minutes earlier.
Area forecast discussion, Jul 24, 1:52 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 152 AM EDT THU JUL 24 2008 .SYNOPSIS... THE MASSIVE UPPER LOW WHICH HAS CAUSED THE UNSETTLED WEATHER OF LATE WILL MOVE ACROSS THE EASTERN LAKES THURSDAY AND FINALLY LIFT OFF TO QUEBEC BY FRIDAY. THIS WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH THURSDAY BEFORE A DRY MILD DAY ON FRIDAY. ANOTHER WEAK FRONT WILL CROSS THE LAKES ON SATURDAY AND BRING A RETURN TO UNSETTLED CONDITIONS...WHILE SLOW IMPROVEMENT WILL FOLLOW EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE OHIO VALLEY. && .NEAR TERM /THROUGH TODAY/... AREAS OF SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING OVER PORTIONS OF THE AREA. FIRST...ACROSS WESTERN NY A LARGE CLUSTER OF STORMS IS LOCATED OVER NORTHWEST PA. THE MOVEMENT OF THESE STORMS IS NOTHING SHORT OF BIZARRE WITH STORMS MOVING TOWARDS JUST ABOUT EVERY POINT ON THE COMPASS. LOW LEVEL FLOW HAS BECOME HIGHLY COMPLEX WITH NUMEROUS CONVECTIVELY GENERATED OUTFLOW BOUNDARIES SUPERIMPOSED OVER WEAK/SHALLOW NORTHEAST FLOW AT THE SURFACE. THE CENTER OF THE MID LEVEL CIRCULATION IS NOW IN NW PA...AND WILL CONTINUE TO DRIFT SLOWLY EAST OVERNIGHT. NUMEROUS IMPULSES OF VORTICITY ROTATING AROUND THE MID LEVEL LOW COMBINED WITH LOW LEVEL MOISTURE CONVERGENCE WILL CONTINUE TO SUPPORT THE AREA OF RAIN/STORMS IN NW PA THROUGH AT LEAST THE FIRST HALF OF TONIGHT. SOME OF THESE MAY EVENTUALLY DRIFT INTO THE SOUTHERN TIER AS WELL. GIVEN THE VERY SLOW MOVING NATURE OF THESE STORMS WILL HAVE TO MONITOR TRENDS VERY CLOSELY FOR POTENTIAL FLOODING CONCERNS. ANOTHER SMALL AREA OF SHOWERS IS ALSO STARTING TO DEVELOP OVER WESTERN LAKE ONTARIO OFFSHORE OF TORONTO...DRIFTING SLOWLY SOUTH. THIS APPEARS TO BE IN AN AREA OF LOW LEVEL CONVERGENCE TO THE NORTHWEST OF THE PARENT SURFACE LOW ACROSS THE TWIN TIERS OF NY/PA. THIS AREA MAY TEND TO BLOSSOM OVERNIGHT AND WORK SLOWLY SOUTH TOWARDS THE NIAGARA FRONTIER. EAST OF LAKE ONTARIO...A LARGE AREA OF CONVECTION CONTINUES TO LIFT SLOWLY NORTH THROUGH THE SAINT LAWRENCE VALLEY WITHIN THE WARM ADVECTION WING AHEAD OF THE SURFACE LOW. THIS HAS PRODUCED SOME VERY HEAVY RAINFALL LOCALLY IN NORTHERN JEFFERSON COUNTY...UP 2.5 INCHES AT CAPE VINCENT. EXPECT THIS TO LIFT INTO CANADA THROUGH MIDNIGHT. ADDITIONAL RAIN AND STORMS OVER THE MID ATLANTIC WILL SPREAD NORTH OVERNIGHT IN RESPONSE TO VERY STRONG JET DYNAMICS...BY IN LARGE MISSING THE CWA TO THE EAST. DO EXPECT SOME WESTWARD DEVELOPMENT HOWEVER AS THE UPPER TROUGH CONTINUES TO DIG OVER WESTERN NY...WHICH SHOULD ALLOW FOR DEEPER LIFT AND SOME RAIN TO DEVELOP AGAIN LATE ACROSS THE EASTERN LAKE ONTARIO REGION. HAVE ATTEMPTED TO OFFER SOME TEMPORAL AND SPACIAL DETAILS IN THE GRIDS FOR THE NEXT 6 HOURS. THE NIAGARA FRONTIER FROM BUF-ROC SHOULD BE MAINLY DRY THROUGH THE WEE HOURS OF THE MORNING...BUT DID BRING CHANCE POPS INTO ALL AREAS AGAIN LATE TONIGHT GIVEN THE HIGH DEGREE OF UNCERTAINTY WITH RESPECT TO MESO-BETA SCALE FORCING MECHANISMS. MOST LIKELY AREAS FOR MORE WIDESPREAD RAIN TONIGHT WOULD BE THE SOUTHERN TIER AND EAST OF INTERSTATE 81. CHANCE POPS WILL LINGER ACROSS THE ENTIRE CWA ON THURSDAY AS THE UPPER TROUGH AND LOW MOVE WEST TO EAST ACROSS THE REGION. ANY BREAKS IN THE CLOUD COVER WILL ONLY HELP TO DESTABILIZE THE LOWER ATMOSPHERE AND PRODUCE SCATTERED TSRA WITHIN THE GENERAL COVERAGE OF SCATTERED SHOWERS. TEMPS WILL REMAIN A LITTLE BELOW NORMAL UNDER THE CLOUD COVER AND SCATTERED PRECIP. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... CUT OFF LOW OVER EASTERN NEW YORK AT THE START OF THE PERIOD WILL LIFT NORTHWARD INTO QUEBEC BY FRIDAY AND TAKE THE THREAT FOR CONVECTION WITH IT. WEAK HIGH PRESSURE WILL WORK INTO THE AREA FRIDAY AND BRING A BREAK IN PRECIPITATION...BEFORE THE NEXT TROF WORKS DOWN ACROSS THE AREA ON FRIDAY WITH A RENEWED THREAT OF CONVECTION. 850 MB TEMPS OF 16C FRIDAY SHOULD ALLOW TEMPS TO BREAK 80 OVER MOST SPOTS...THEN COOL TO THE M-U 70S ON SATURDAY WITH COOLER MID LEVEL AIR WORKING IN ALONG WITH MORE CLOUDINESS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... GFS/HPC GRAPHICS SHOW HIGH PRESSURE GRADUALLY BUILDING EAST FROM THE OHIO VALLEY THROUGH THIS PERIOD BUT WE WILL STILL BE IN A GENERAL WEST TO NORTHWEST FLOW ALOFT WITH MINOR RIPPLES MOVING ALONG IT. WILL KEEP 30 POPS IN FOR SUNDAY WITH A MORE DISTINCT SHORT WAVE...THEN LOWER POP TO 20 MONDAY AND 10 TUESDAY AND WEDNESDAY...BUT CONFIDENCE FAIRLY LOW. STILL...IT LOOKS TO BE LESS UNSETTLED THAN THIS WEEK. TEMPS WILL AVERAGE A DEG OR TWO BELOW NORMAL...AVERAGING IN U70S TO NEAR 80. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... MOST TAF SITES WILL START OUT VFR BUT ARE EXPECTED TO DROP TO THE MVFR RANGE IN STRATUS AND FOG TWD DAWN. THE EXCEPTIONS IS ARND THE KJHW TAF SITE, ON THE NORTH SIDE OF THE UPPER LOW OVER NW PA WHERE THERE IS A PERSISTENT AREA OF RAIN WITH EMBEDDED TSTMS THAT WILL LOWER CONDITIONS TO IFR TO LIFR OR LOWER AT TIMES WITH LOW CLOUDS AND FOG THROUGH 12Z. EXPECT ADDITIONAL SHOWERS AND TSTMS TO DEVELOP AFTER 12Z AND ESPECIALLY INTO THE AFTERNOON AS EXTENSIVE WRAP AROUND MOISTURE CROSSES THE REGION ARND THE MID LEVEL AND SURFACE LOWS. MVFR CIGS SHOULD BE COMMON ACROSS MUCH OF THE AREA...ESPECIALLY FROM THE MORNING THROUGH MID AFTERNOON WITH LITTLE IN THE WAY OF MIXING TO ERODE THE LOW LEVEL MOISTURE. BY LATTER IN THE DAY THERE SHLD BE IMPROVEMENT TO VFR CONDITIONS IN THE WEST WITH VFR CONDITIONS SPREADING EAST INTO THE FINGER LKS THIS EVENING. MVFR CONDITIONS ARE EPXECTED THROUGH THE END OF THE TAF PERIOD EAST OF LAKE ONTARIO. OUTLOOK... FRIDAY...VFR. SATURDAY AND SUNDAY...VFR/MVFR IN SCATTERED SHRA/TSRA. MONDAY...VFR CONDITIONS. && .MARINE... NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE. LOOK FOR GENERAL LIGHT WINDS TO CONTINUE THROUGH FRIDAY WITH FLOW TENDING WESTERLY THURSDAY AND FRIDAY. THE NEXT FRONTAL PASSAGE LOOKS TO BE SATURDAY BUT OVERALL WINDS SHOULD REMAIN GENERALLY WESTERLY AT MODERATE SPEEDS THROUGH THE WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...HITCHCOCK/WCH SHORT TERM...SFM LONG TERM...SFM AVIATION...JJP MARINE...SFM/WCH
Hazardous weather outlook, Jul 23, 3:48 PM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 348 PM EDT WED JUL 23 2008 NYZ002>008-011>014-021-242000- ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE- WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- 348 PM EDT WED JUL 23 2008 ...SEVERE THUNDERSTORM WATCH 737 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042-062-SLZ022-024-242000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 348 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-242000- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 348 PM EDT WED JUL 23 2008 ...SEVERE THUNDERSTORM WATCH 737 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-010-019-020-085-242000- NIAGARA-NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 348 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jul 23, 8:33 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
833 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG GATES 43.16N 77.70W
07/23/2008 MONROE NY PUBLIC
TREES DOWN
0358 PM HEAVY RAIN GATES 43.16N 77.70W
07/23/2008 MONROE NY PUBLIC
MEASURED 3.25 INCHES OF RAIN
&&
DTHOMASSpecial weather statement, Jul 23, 10:38 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1038 PM EDT WED JUL 23 2008 NYZ019-240400- CHAUTAUQUA NY- 1038 PM EDT WED JUL 23 2008 ...THUNDERSTORMS WITH VERY HEAVY RAINFALL DEVELOPING OVER CHAUTAUQUA COUNTY... * AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED FROM NEAR FINDLEY LAKE TO BETWEEN MAYVILLE AND WESTFIELD AND WERE NEARLY STATIONARY. ADDITIONAL AREAS OF HEAVY RAIN ARE AFFECTING MUCH OF THE SOUTHWEST PORTION OF CHAUTAUQUA COUNTY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN OVER A SHORT PERIOD OF TIME...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. USE CAUTION AND BE ALERT FOR WATER ON ROADWAYS...WHICH IS ESPECIALLY DIFFICULT TO DETECT AT NIGHT. NEVER DRIVE THROUGH FLOODED ROADS...REMEMBER TURN AROUND DONT DROWN. HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:07 PM EDT | Areal Flood Advisory | BUF | Jefferson | 2 hr |
| Jul 24, 12:10 AM EDT | Areal Flood Advisory | BUF | Chautauqua | 3 hr |
| Jul 24, 10:13 AM EDT | Areal Flood Warning | BUF | Livingston, Ontario | 3 hr |
| Jul 24, 12:42 PM EDT | Areal Flood Advisory | BUF | Monroe | 72 min |
| Jul 24, 1:26 PM EDT | Areal Flood Warning | BUF | Livingston, Ontario | 2 hr |
| Jul 24, 2:02 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 58 min |
| Jul 24, 2:20 PM EDT | Special Marine Warning | BUF | 55 min | |
| Jul 24, 2:36 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 54 min |
| Jul 24, 3:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| Jul 24, 3:27 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 32 min |
| Jul 24, 3:42 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 24, 4:06 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Orleans | 39 min |
| Jul 24, 4:38 PM EDT | Special Marine Warning | BUF | 29 min | |
| Jul 24, 4:44 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 61 min |
| Jul 24, 5:11 PM EDT | Special Marine Warning | BUF | 34 min | |
| Jul 24, 5:16 PM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 24, 6:04 PM EDT | Areal Flood Warning | BUF | Jefferson | 5 hr |
| Jul 24, 6:51 PM EDT | Flash Flood Warning | BUF | Livingston, Ontario | 114 min |
Nearby
Flash Flood Warnings in New York, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.